International Journal of Hematology and Oncology 2020, Vol 30, Num 2 Page(s): 170-174
Diffuse Alveolar Hemorrhage Due to Uncontrolled Warfarin Therapy: Case Report

Tülin AKAGÜN1, Erdal GÜNGÖR1, Elif AKDOĞAN2, Yılmaz BÜLBÜL3, Mehmet SÖNMEZ2

1Karadeniz Teknik Üniversitesi, Tıp Fakültesi, İç Hastalıkları Anabilim Dalı, TRABZON
2Karadeniz Teknik Üniversitesi, Tıp Fakültesi, Hematoloji Bilim Dalı, TRABZON
3Karadeniz Teknik Üniversitesi, Tıp Fakültesi, Göğüs Hastalıkları Anabilim Dalı, TRABZON

Keywords: Diffuse alveolar hemorrhage, Warfarin
Warfarin; one of the most common oral anticoagülant drug is used for treatment of thromboembolic events and also for prevention of thromboembolic complications in atrial fibrillation and other cardiovascular diseases. The most important adverse effect is hemorrhage. Diffuse alveolar hemorrhage (DAH) is a rare complication of warfarin dependent hemorrhages. Nevertheless, it is a life-threatening disease if the treatment was not started as soon as possible. Our case represents DAH as a complication of uncontrolled warfarin therapy. We aimed to overview the diagnosis and treatment choices of DAH.